Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 52, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 29, 2011, 4:04 AM EDT. It took effect at Apr 29, 2011, 11:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 4:04 AM EDT (08:04 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM EDT
- Expired
- Apr 30, 2011, 3:24 AM EDT
- In force
- 16 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
173 WHUS71 KOKX 290804 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 404 AM EDT FRI APR 29 2011 ANZ353-291615- /O.CAN.KOKX.MF.Y.0014.000000T0000Z-110429T0800Z/ /O.CAN.KOKX.SC.Y.0051.000000T0000Z-110429T2200Z/ /O.NEW.KOKX.SC.Y.0052.110429T2200Z-110430T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 404 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 5 TO 10 KT INCREASING TO AROUND 15 KT WITH NEAR SHORE GUSTS UP TO 25 KT. * SEAS/WAVES...7 TO 10 FT...SUBSIDING TO 5 TO 8 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-291615- /O.CAN.KOKX.SC.Y.0051.000000T0000Z-110429T2200Z/ /O.EXT.KOKX.MF.Y.0014.000000T0000Z-110429T1000Z/ /O.NEW.KOKX.SC.Y.0052.110429T2200Z-110430T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 404 AM EDT FRI APR 29 2011 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * VISIBILITY...1 NM OR LESS. * WINDS...WEST 5 TO 10 KT INCREASING TO AROUND 15 KT WITH NEAR SHORE GUSTS UP TO 25 KT. * SEAS/WAVES...7 TO 10 FT...SUBSIDING TO 5 TO 8 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-291615- /O.CAN.KOKX.SC.Y.0051.000000T0000Z-110429T2200Z/ /O.NEW.KOKX.SC.Y.0052.110429T2200Z-110430T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 404 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...WEST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...7 TO 10 FT...SUBSIDING TO 5 TO 8 FT BY MORNING. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-291615- /O.EXT.KOKX.MF.Y.0014.000000T0000Z-110429T1000Z/ /O.NEW.KOKX.SC.Y.0052.110429T1500Z-110430T0000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 404 AM EDT FRI APR 29 2011 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. LOCATION...SOUTH SHORE BAYS. VISIBILITY...1 NM OR LESS. WINDS...INCREASING TO AROUND 15 KT WITH GUSTS UP TO 25 KT. TIMING...THIS MORNING AND AFTERNOON. THE VISIBILITY WILL BE REDUCED IN AREAS OF FOG EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-291615- /O.NEW.KOKX.SC.Y.0052.110429T1500Z-110430T0000Z/ NEW YORK HARBOR- 404 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * LOCATION...NEW YORK HARBOR * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...MID MORNING THROUGH AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-291000- /O.EXT.KOKX.MF.Y.0014.000000T0000Z-110429T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 404 AM EDT FRI APR 29 2011 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. LOCATION...EASTERN LONG ISLAND SOUND AND THE SURROUNDING BAYS. VISIBILITY...1 NM OR LESS. TIMING...THE VISIBILITY WILL BE REDUCED IN AREAS OF FOG EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
518 WHUS71 KOKX 290954 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 554 AM EDT FRI APR 29 2011 ANZ345-292100- /O.EXP.KOKX.MF.Y.0014.000000T0000Z-110429T1000Z/ /O.CON.KOKX.SC.Y.0052.110429T1500Z-110430T0000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 554 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. LOCATION...SOUTH SHORE BAYS. WINDS...INCREASING TO AROUND 15 KT WITH GUSTS UP TO 25 KT. TIMING...MID MORNING THROUGH AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-292100- /O.EXP.KOKX.MF.Y.0014.000000T0000Z-110429T1000Z/ /O.CON.KOKX.SC.Y.0052.110429T2200Z-110430T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 554 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...7 TO 10 FT...SUBSIDING TO 5 TO 8 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-291100- /O.EXP.KOKX.MF.Y.0014.000000T0000Z-110429T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 554 AM EDT FRI APR 29 2011 ...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING. $$ ANZ338-292100- /O.CON.KOKX.SC.Y.0052.110429T1500Z-110430T0000Z/ NEW YORK HARBOR- 554 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * LOCATION...NEW YORK HARBOR * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...MID MORNING THROUGH AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-292100- /O.CON.KOKX.SC.Y.0052.110429T2200Z-110430T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 554 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...7 TO 10 FT...SUBSIDING TO 5 TO 8 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
848 WHUS71 KOKX 291553 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1153 AM EDT FRI APR 29 2011 ANZ338-345-291700- /O.CAN.KOKX.SC.Y.0052.000000T0000Z-110430T0000Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1153 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH WIND GUSTS ARE NOW FORECAST TO REMAIN BELOW 25 KT...THEY ARE FORECAST TO GUST TO AROUND 20 KT THIS AFTERNOON. $$ ANZ350-353-355-300000- /O.EXT.KOKX.SC.Y.0052.110429T1553Z-110430T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1153 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 15 KT INCREASING THIS AFTERNOON WITH GUSTS UP TO 25 KT BY LATE AFTERNOON. * SEAS/WAVES...7 TO 10 FT...SUBSIDING TO 5 TO 8 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
651 WHUS71 KOKX 292004 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 404 PM EDT FRI APR 29 2011 ANZ350-353-355-300900- /O.CON.KOKX.SC.Y.0052.000000T0000Z-110430T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 404 PM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...7 TO 10 FT...SUBSIDING TO 5 TO 8 FT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
744 WHUS71 KOKX 300724 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 AM EDT SAT APR 30 2011 ...HAZARDOUS SEAS GRADUALLY SUBSIDING TODAY... ANZ350-353-301530- /O.CAN.KOKX.SC.Y.0052.000000T0000Z-110430T1000Z/ /O.NEW.KOKX.SW.Y.0014.110430T0724Z-110430T1900Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 324 AM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS REPLACED THE SMALL CRAFT ADVISORY WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS/WAVES...AROUND 6 FT...GRADUALLY SUBSIDING THROUGH THE EARLY AFTERNOON. * TIMING...SEAS WILL GRADUALLY SUBSIDE TODAY FROM WEST TO EAST. SEAS ACROSS ALL OF THE EASTERN OCEAN WATERS ARE EXPECTED TO FALL BELOW 5 FT BY 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE 5 FT OR HIGHER...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ355-300830- /O.CAN.KOKX.SC.Y.0052.000000T0000Z-110430T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 AM EDT SAT APR 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 2:15 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 29, 2:15 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
215 AM EDT FRI APR 29 2011
.SYNOPSIS...
A COLD FRONT CROSSES THE AREA TONIGHT...FOLLOWED BY AN UPPER
LEVEL DISTURBANCE AND ACCOMPANYING SURFACE TROUGH ON FRIDAY. HIGH
PRESSURE WILL THEN BUILD INTO THE AREA FOR THE WEEKEND. ANOTHER
FRONTAL SYSTEM MOVES THROUGH THE REGION MONDAY AND MONDAY NIGHT.
LOW PRESSURE EAST OF THE AREA WILL MOVE SLOWLY TO THE NORTHEAST
TUESDAY THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT JUST EAST OF NYC...WILL TRACK SLOWLY EAST THROUGH
EASTERN LI/SE CT BY DAYBREAK.
THE LOW CLOUDS AND FOG...PRIMARILY ACROSS LI AND SRN CT...WILL
SHIFT EAST IN TANDEM WITH THE COLD FRONTAL PASSAGE WITH CLEARING
SKIES.
TEMPERATURES VARY CONSIDERABLY ACROSS THE AREA...RANGING FROM
AROUND 70 ACROSS THE LOWER HUDSON VALLEY AND NE NJ...TO AROUND 60
AT THE COAST. AS WINDS SHIFT AROUND BEHIND THE FRONT...AREAS BEING
INFLUENCED BY THE MARINE AIR WILL ACTUALLY RISE SEVERAL DEGREES
BEHIND THE COLD FRONT...BEFORE FINALLY FALLING OFF TO OVERNIGHT
LOWS IN THE MID 40S NORTH AND WEST OF NYC...AND 50 TO 55
ELSEWHERE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
SURFACE COLD FRONT CONTINUES TO MOVE OFFSHORE FRIDAY. A 500MB TROUGH
WILL APPROACH FROM THE WEST...WHILE A SURFACE TROUGH DEVELOPS OVER
THE REGION DURING THE AFTERNOON AND SLIDES OFFSHORE IN THE EVENING.
GENERALLY DRY WEATHER EXPECTED...BUT A FEW SHOWERS MAY DEVELOP LATE
MORNING OR DURING THE AFTERNOON. SOUTHWEST FLOW AHEAD OF THE TROUGH
WILL SUPPORT HIGHS REACHING THE UPPER 60S TO AROUND 70 OVER MOST OF
THE REGION...EXCEPT NEAR THE COASTS WHERE HIGHS WILL ONLY BE IN THE
UPPER 50S OR LOWER 60S.
NORTHWESTERLY SURFACE FLOW DEVELOPS FRIDAY NIGHT BEHIND THE SURFACE
TROUGH...WITH HIGH PRESSURE MOVING INTO THE OHIO VALLEY. COUPLED
WITH GRADUAL CLEARING AND LIGHT WINDS...COOLER TEMPS ARE EXPECTED
FRIDAY NIGHT WITH LOWS IN THE LOW TO MID 40S. SOME RADIATIONAL
COOLING MAY DROP TEMPS IN THE PINE BARRENS AND LOWER HUDSON VALLEY
INTO THE UPPER 30S. UPPER LEVEL TROUGH FINALLY SWINGS THROUGH
SATURDAY AND HIGH PRESSURE SLOWLY APPROACHES FROM THE WEST...WITH DEEP
NORTHWEST FLOW OVER THE REGION. HIGHS GENERALLY IN THE 60S
SATURDAY...AND IN THE UPPER 50S AT THE LI/CT COASTS.
THE HIGH REACHES THE EAST COAST SUNDAY. PLENTY OF SUN EXPECTED IN
THE MORNING...WITH CU DEVELOPING IN THE AFTERNOON. LIGHT DOWNSLOPE
FLOW AND RISING HEIGHTS WILL SUPPORT WARMER TEMPS...WHICH SHOULD
MAKE IT BACK INTO THE LOW 70S OVER THE NYC METRO AND THE LOWER
HUDSON VALLEY...WITH UPPER 60S LIKELY OVER EASTERN SECTIONS.
A FRONTAL SYSTEM APPROACHES FROM THE WEST SUNDAY NIGHT. THE GFS IS
NOTABLY FASTER THAN THE ECMWF...WHICH IS TYPICAL OF ITS FASTER BIAS
IN THE LONGER TERM. SLIGHT CHANCE POPS INTRODUCED SUNDAY NIGHT FOR
POSSIBLE SHOWER ACTIVITY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
CONSIDERABLE MODEL DISCREPANCIES WITH THE EAST COAST TROUGH
DEPARTING INTO THE ATLANTIC AND AND CENTRAL CANADA/UPPER PLAINS
TROUGH MOVING INTO THE GREAT LAKES AT THE START OF THE PERIOD...AND
CONTINUING INTO THURSDAY. THE GFS IS MUCH FASTER THAN ECMWF AND
UKMET. GIVEN THE DEPTH OF THE TROUGH AND THE ALMOST BLOCKING
PATTERN...WILL LEAN TOWARD THE SLOWER SOLUTIONS...AND BLEND THE
ECMWF AND HPC GUIDANCE. ALSO...FAVORING THE SLOWER SOLUTIONS IS
CONSISTENT WITH PREVIOUS FORECASTS.
FRONTAL SYSTEM MOVES INTO THE REGION MONDAY WITH THE WARM FRONT
LIKELY REMAINING TO THE SOUTH OF THE CWA. WITH THE ONSHORE FLOW AND
CLOUDS HAVE LOWERED HPC HIGHS MONDAY. WAVE DEVELOPS ON THE OCCLUDED
FRONT MONDAY INTO TUESDAY. WITH THE BLOCKING PATTERN THE FRONTAL
SYSTEM WILL BE SLOW TO EXIT AND WILL HAVE POPS THROUGH THE EXTENDED
PERIOD. THE BEST CHANCE OF PRECIPITATION WILL BE LATE MONDAY INTO
MONDAY NIGHT. NOT EXPECTING THE AREA TO GET INTO THE WARM SECTOR SO
WILL HOLD OFF ON MENTION OF ANY THUNDER.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT WILL CONTINUE TO PASS THRU THE REGION THIS MORNING.
THE FRONT WAS JUST E OF THE METRO ARPTS AT 530Z. CONDITIONS
IMPROVE TO VFR BEHIND THE FRONT.
E OF THE FRONT...MVFR AND IFR IN BR AND LOW CIGS. OCNL LIFR.
UPPER LEVEL DISTURBANCE TRACK THRU ON FRI. THIS WILL RESULT IN
SCT-BKN SKIES IN THE AFTN. ATTM VFR CIGS EXPECTED. SCT-ISOLD SHRA
POSSIBLE. THERE IS THE POTENTIAL FOR SMALL HAIL IN ANY SHRA
DEVELOPMENT.
S/SW WINDS...BECOMING WSW BEHIND FRONTAL PASSAGE. W/WSW WINDS
TODAY. WIND GUSTS UP TO 30 KT POSSIBLE. WINDS DIMINISH AFT 00Z.
OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
SATURDAY-SUNDAY...VFR. W-NW FLOW COULD BE GUSTY SATURDAY
AFTERNOON.
MONDAY...SUB-VFR POSSIBLE IN SCT SHOWERS/TSTMS.
TUESDAY...VFR LIKELY.
&&
.MARINE...
DENSE FOG ADVISORY FOR EASTERN WATERS THROUGH 08Z. CONDS WILL
IMPROVE BEHIND COLD FROPA. SOUTHERLY SWELL BEING INDICATED BY
WAVEWATCH GUIDANCE WILL KEEP ROUGH SEAS ON THE OCEAN WATERS.
GENERALLY OFFSHORE WESTERLY FLOW IS EXPECTED EARLY FRI...THEN
THEN WINDS TAKE ON A MORE SOUTHWESTERLY COMPONENT AHEAD OF A
SURFACE TROUGH BY FRIDAY AFTERNOON. GUSTS MAY REACH 25 KT FRI
AFTN...MAINLY NEAR SHORE. SEAS WILL GRADUALLY DECREASE...BUT
SHOULD REMAIN AROUND 5 TO 7 FEET THROUGH FRIDAY AFTERNOON. FLOW
BECOMES NW FRIDAY NIGHT AND SATURDAY. SEAS GRADUALLY DROP BELOW
SCA CRITERIA FROM WEST TO EAST DURING THE DAY SATURDAY...AND ALL
WATERS SHOULD BE BELOW 5 FT BY SATURDAY EVENING.
TRANQUIL CONDITIONS EXPECTED SUNDAY AND SUNDAY NIGHT WITH HIGH
PRESSURE OVER THE WATERS.
A FRONTAL SYSTEM WILL BE MOVING INTO THE FORECAST WATERS MONDAY INTO
MONDAY NIGHT AND MOVE EAST OF THE WATERS TUESDAY. A SOUTHEASTERLY
FLOW AHEAD OF THE SYSTEM WILL BECOME NORTHWESTERLY BY TUESDAY
MORNING BEHIND THE SYSTEM. WINDS AND SEAS ARE LIKELY TO REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS.
&&
.HYDROLOGY...
A FEW SHOWERS EXPECTED THIS AFTN...WITH LESS THAN 1/10 OF BASIN
AVERAGE QPF. THEN...NO PRECIP IS EXPECTED UNTIL MONDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
ANZ330-340-345-350-353.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350-
353-355.
&&Hazardous weather outlook, Apr 29, 2:10 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 210 AM EDT FRI APR 29 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-300615- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 210 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-300615- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 210 AM EDT FRI APR 29 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-300615- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 210 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.